Alert archive / Alaska / High Wind Warnings in 2007
High Wind Warning 16, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Mar 17, 2007, 7:52 PM AKDT. It took effect at Mar 18, 2007, 10:00 AM AKDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2007, 7:52 PM AKDT (03:52 UTC)
- In effect from
- Mar 18, 2007, 10:00 AM AKDT
- Expired
- Mar 19, 2007, 12:39 AM AKDT
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 180852 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1252 AM ADT SUN MAR 18 2007 AKZ191-182100- /X.UPG.PAFC.HW.A.0011.070318T1800Z-070319T1400Z/ /X.NEW.PAFC.HW.W.0016.070318T1800Z-070319T1300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 1252 AM ADT SUN MAR 18 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 50 MPH WITH GUSTS TO 80 MPH ARE EXPECTED BEGINNING THIS MORNING AS A STRONG STORM SYSTEM APPROACHES THE WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL SWITCH TO SOUTH LATE SUNDAY NIGHT AND DIMINISH AS THE WEATHER SYSTEM CROSSES THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
3 follow-up statements
000 WWAK72 PAFC 181255 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM ADT SUN MAR 18 2007 AKZ191-190100- /X.CON.PAFC.HW.W.0016.070318T1800Z-070319T1300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 455 AM ADT SUN MAR 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM ADT MONDAY. NORTHEAST WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH ARE EXPECTED BEGINNING LATE THIS MORNING AS A STRONG STORM SYSTEM APPROACHES THE WESTERN ALEUTIANS. THESE WINDS WILL CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL SWITCH TO SOUTHEAST LATE SUNDAY NIGHT AND DIMINISH AS THE WEATHER SYSTEM CROSSES THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 182310 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 310 PM ADT SUN MAR 18 2007 AKZ191-191300- /X.CON.PAFC.HW.W.0016.000000T0000Z-070319T1300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 310 PM ADT SUN MAR 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM ADT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM ADT MONDAY. NORTHEAST WINDS OF 40 TO 60 MPH WITH GUSTS TO 80 MPH WILL CONTINUE THROUGH TONIGHT. WINDS WILL SWITCH TO SOUTHEAST AND DIMINISH EARLY MONDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
000 WWAK72 PAFC 190839 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1239 AM ADT MON MAR 19 2007 AKZ191-190945- /X.CAN.PAFC.HW.W.0016.000000T0000Z-070319T1300Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 1239 AM ADT MON MAR 19 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW WARNING LEVEL. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 17, 12:00 PM AKDT, 7 hours 52 minutes earlier.
Area forecast discussion, Mar 17, 12:00 PM AKDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM ADT SAT MAR 17 2007
.DISCUSSION...GFS WITH SOME SHORT TERM MODIFICATION WITH NAM WILL BE
USED IN AFTERNOON GRID PRODUCTION. WILL COOL DOWN EASTERN TEMPS SOME
IN THE SHORT RANGE FROM PREVIOUS PACKAGE.
.UPPER AIR...STUBBORN LOW CENTER OVER THE GULF MAY MOVE OVER THE
EASTERN AK INTERIOR TUE AS LOW AMPLITUDE RIDGE MOVES INTO THE WESTERN
GULF. MODELS STILL SHOWING EASTERN RUSSIA HIGH RETREATING WEST SOME
AS COLD AIR PUSHES SOUTH FROM THE POLE TO OVER THE CENTRAL BERING SEA
ON TUE. PRIMARY LOW CENTERS SETS OVER THE POLE AND ASSOCIATED TROUGH
DIGS SOUTH TO OVER THE WESTERN MAINLAND/EASTERN BERING SEA TUE NIGHT.
THE MAIN TROUGH DIGS SOUTH OF 155W FROM POLEWARD CENTER TO GULF WITH
MINOR CENTERS OVER THE EASTERN ALEUTIANS WED NIGHT IF THIS PATTERN
ACTUALLY DEVELOPS WILL LIKELY SEE STORM TRACK SHIFT TO NORTHERN GULF
BY MID-WEEK.
.EAST...SHORT TERM SOLUTIONS FOR THE NORTHERN GULF ARE FAIRLY CLOSE
WITH KEEPING SOME WEAK COMPLEX IN THE REGION THROUGH SUN. TRICK WILL
BE HOW MUCH PRECIPITATION MAKES IT INLAND AS UPPER CENTER FORMS OVER
THE WESTERN GULF AND WEAK INVERTED TROUGH IN THE LOWER LEVELS FORMS.
FOR NOW WILL BRING A CHANCE OF SNOW/SNOW SHOWERS SUN. SOME INCREASE
IN CLOUD COVER WILL TEND TO OFFSET OVERNIGHT COOLING THROUGH SUN/MON.
LOWERED TEMPS SOME FROM LAST RUN AS WE WERE LESS AGGRESSIVE ON EXTENT
OF CLOUD COVER OVER THE EASTERN MAINLAND. IF LONG RANGE PATTERN HOLDS
TRUE...COULD SEE A WET/WINDY/WARMER PATTERN SETTING UP BY MID-WEEK.
.WEST...WESTERN MAINLAND LIKELY TO REMAIN ON THE COLD AND DRY SIDE
FOR THE NEXT COUPLE OF DAYS. MOST OF THE ACTION IN THE SHORT TERM
WILL BE OVER THE ALEUTIANS. 990S CENTER WELL SOUTH OF SHEMYA MOVES
WEST AND WEAKENS THROUGH TONIGHT. DEVELOPING STORM CENTER OVER THE
NORTH PACIFIC BRING STORMS TO THE CENTRAL AND WESTERN ALEUTIANS SUN.
WINDS MAY GET UP NEAR WARNING LEVELS IN THESE AREAS...SO FOR NOW WILL
GO WITH HIGH WIND WATCH FOR SUN AND MONITOR SYSTEM EVOLUTION. STORM
CENTER WILL INTENSIFY TO UPPER 960S/LOWER 970S SW OF SHEMYA SUN
EVENING THEN MOVE WEST AND WEAKEN MON. SECONDARY STORM CENTER COMES
INTO PICTURE SOUTH OF THE EASTERN ALEUTIANS TUE. MODELS DIFFER A BIT
ON THIS ONE...BUT FOR NOW WILL GENERALLY LEAN TOWARD THE GFS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 191.
MARINE...GALE 172. STORM 175 176.
HEAVY FREEZING SPRAY 121 179.
FIRE WEATHER...NONE.
RMC MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 7 days | |
| Mar 18, 6:15 AM AKDT | Heavy Freezing Spray Warning | AFC | 29 hr | |
| Mar 18, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Mar 18, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Mar 18, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Mar 18, 11:00 AM AKDT | Heavy Freezing Spray Warning | AFC | 36 hr |
Nearby
High Wind Warnings in Alaska, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.